Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 192, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 14, 2016, 9:03 AM CDT for Daviess County, McLean County, Kentucky. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 9:03 AM CDT (14:03 UTC)
- Expired
- Jul 14, 2016, 9:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Daviess County, KY, McLean County, KY
The radar
The Evansville,IN radar (KVWX), 92 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 9:05 AM CDT | TSTM WND GST 60 | Beech Grove, KY | |
| Jul 14, 9:20 AM CDT | TSTM WND GST 50 | Panther, KY | PUBLIC REPORT RELAYED BY MEDIA PARTNER. |
| Jul 14, 9:34 AM CDT | TSTM WND DMG | 4 Sw Moseleyville, KY | TREE DOWN ACROSS ROAD AT LONESOME PINE IN SIGHT OF HIGHWAY 815. APPROXIMATELY 600 CUSTOMERS WITHOUT POWER IN AREA AT HEIGHT OF STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511
WUUS53 KPAH 141403
SVRPAH
KYC059-149-141445-
/O.NEW.KPAH.SV.W.0192.160714T1403Z-160714T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
903 AM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MCLEAN COUNTY IN NORTHWESTERN KENTUCKY...
SOUTHERN DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 945 AM CDT
* AT 902 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR STANLEY TO NEAR ST. JOSEPH TO BEECH GROVE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OWENSBORO...CALHOUN...LIVERMORE...BEECH GROVE...ST. JOSEPH...
MASONVILLE AND MOSELEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PADUCAH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3763 8694 3763 8695 3755 8705 3747 8711
3748 8713 3746 8711 3745 8711 3756 8737
3759 8740 3760 8746 3777 8728 3772 8688
TIME...MOT...LOC 1402Z 282DEG 27KT 3775 8724 3766 8730 3759 8739
HAIL...0.88IN
WIND...60MPH
$$
SMITH2 follow-up statements
681
WWUS53 KPAH 141423
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
923 AM CDT THU JUL 14 2016
KYC059-149-141445-
/O.CON.KPAH.SV.W.0192.000000T0000Z-160714T1445Z/
MCLEAN KY-DAVIESS KY-
923 AM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHEASTERN MCLEAN AND SOUTHEASTERN DAVIESS COUNTIES...
AT 922 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OWENSBORO TO 6 MILES SOUTHWEST OF MASONVILLE TO
NEAR CALHOUN...MOVING EAST AT 30 MPH.
A KENTUCKY MESONET WEATHER STATION ON THE SOUTHERN END OF THE STORM
PRODUCED 35 MPH WIND GUST AT 915 AM CDT.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OWENSBORO...CALHOUN...LIVERMORE...MASONVILLE AND MOSELEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PADUCAH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3763 8694 3763 8695 3755 8705 3747 8711
3748 8713 3746 8711 3745 8711 3753 8731
3763 8727 3772 8721 3772 8688
TIME...MOT...LOC 1422Z 269DEG 27KT 3773 8710 3763 8714 3757 8718
HAIL...0.88IN
WIND...60MPH
$$
SMITH203
WWUS53 KPAH 141442
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
942 AM CDT THU JUL 14 2016
KYC059-149-141445-
/O.CON.KPAH.SV.W.0192.000000T0000Z-160714T1445Z/
MCLEAN KY-DAVIESS KY-
942 AM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR EAST CENTRAL MCLEAN AND SOUTHEASTERN DAVIESS COUNTIES...
AT 939 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KNOTTSVILLE TO NEAR MASONVILLE TO 8 MILES
NORTHEAST OF LIVERMORE...MOVING EAST AT 30 MPH.
AT 934 AM CDT...DAVIESS COUNTY EMERGENCY MANAGER REPORTED A TREE
DOWN OVER THE LONESOME PINE ROAD NEAR HIGHWAY 815. POWER OUTAGES
BEING REPORTED IN AREA.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LIVERMORE AND MASONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PADUCAH.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3763 8694 3763 8695 3755 8705 3747 8711
3748 8713 3746 8711 3745 8711 3750 8719
3759 8718 3766 8709 3768 8695
TIME...MOT...LOC 1439Z 269DEG 27KT 3773 8694 3763 8698 3757 8702
HAIL...0.88IN
WIND...60MPH
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:34 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 14, 6:34 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Paducah KY 634 AM CDT THU JUL 14 2016 .UPDATE... Issued at 620 AM CDT Thu Jul 14 2016 Aviation discussion updated for 12Z TAF issuance && .SHORT TERM...(Today through Saturday night) Issued at 322 AM CDT Thu Jul 14 2016 The air mass across the region will remain unstable across the region today as a cold front approaches from the northwest. Scattered showers and thunderstorms are expected region wide today, then as the front starts moving across the region tonight, chances will taper off across the northern half of the PAH forecast area during the evening hours. Models show the front settling across southern portions of our region, which will keep the focus for better chances of showers and storms across our southern counties on Friday as impulses ride along the front. Loss of heating should bring an end to thunderstorm activity across most of the area Friday night, but slight to low chances will continue across southeast Missouri and west Kentucky. By Saturday, the front will sink far enough south to limit any shower and storm chances to a small portion of southeast Missouri and southwest Kentucky. Kept the region dry Saturday night. Conditions will remain hot and humid today, but conditions will begin to improve as the front sinks into the region tonight. Temperatures will be a little cooler, but dew points will be a little slower to drop off. After heat indices today around 100 degrees across the southern half of the area, we should only see heat indices in the upper 80s to around 90 degrees for Friday and Saturday. .LONG TERM...(Sunday through Wednesday) Issued at 322 AM CDT Thu Jul 14 2016 Average confidence during this period. Both the Euro and GFS are in good agreement in the overall synoptic pattern, but some of the details will need to be fine tuned as the models come into better agreement. For Sunday and Sunday night, kept the forecast dry as moisture and forcing are limited and zonal flow begins to break down. The latest operational model runs are trending drier and keep the approaching boundary to our north and west until Monday. The best chances for rain during the extended period look to be Monday night and Tuesday as a weak boundary drifts southward across the Quad State area. While moisture availability aloft is a bit of a concern, brought slight chance to chance PoPs along and north of the Ohio River Monday night, transitioning to along and south of the Ohio during Tuesday. While uncertainty still exists in the details, the latest ensemble runs hint at some increased moisture availability during this period, which increases confidence a bit. At this time, the main concern for next week's forecast looks to be heat. A H500 ridge builds over the Great Plains early next week, and depending on which model you believe, could bring increasingly steamy conditions from Monday into the following weekend. Highs for early next week look to be in the low to mid 90s, with heat indices climbing to at or above 100 degrees every afternoon along and west of the Mississippi River valley. && .AVIATION... Issued at 620 AM CDT Thu Jul 14 2016 VFR conditions will prevail at all sites through the period. VCTS possible at all sites this afternoon. Looking at early morning radar data, VCTS also expected at KEVV and KOWB over the next few hours. Southerly winds AOB 10 kts and becoming light and variable again Thu night. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && AVIATION UPDATE...BP2 SHORT TERM...RST LONG TERM...BP2
Hazardous weather outlook, Jul 14, 5:27 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 527 AM CDT THU JUL 14 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 527 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN PORTIONS OF SOUTHEAST MISSOURI AND A MARGINAL RISK ACROSS THE REMAINDER OF THE QUAD STATE AREA. DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS. HEAVY RAIN COULD CAUSE LOCALIZED FLOODING ISSUES AS WELL. IN ADDITION...HEAT INDICES WILL PEAK NEAR 100 DEGREES OVER PARTS OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE IN ALL OR PART OF THE REGION ALMOST DAILY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS QUITE LOW. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. AFTERNOON HEAT INDICES AROUND 100 DEGREES ARE EXPECTED IN MANY LOCATIONS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 8:50 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
850 AM CDT THU JUL 14 2016
KYZ018>020-141430-
HENDERSON KY-DAVIESS KY-MCLEAN KY-
850 AM CDT THU JUL 14 2016
...SPECIAL WEATHER STATEMENT...
AT 849 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ST. JOSEPH...OR 13 MILES SOUTHEAST OF HENDERSON...MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OWENSBORO...CALHOUN...ST. JOSEPH...BEECH GROVE...HEBBARDSVILLE AND
MOSELEYVILLE.
LAT...LON 3747 8721 3756 8737 3758 8738 3759 8740
3759 8743 3763 8750 3765 8750 3765 8754
3778 8740 3773 8708
TIME...MOT...LOC 1349Z 288DEG 22KT 3770 8742
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:50 AM CDT | Special Weather Statement | PAH | McLean | 40 min |
| Jul 14, 10:05 AM CDT | Special Weather Statement | PAH | Muhlenberg | 40 min |
| Jul 14, 11:19 AM CDT | Special Weather Statement | PAH | Calloway | 11 min |
| Jul 14, 11:56 AM CDT | Special Weather Statement | PAH | Trigg | 34 min |
| Jul 14, 3:22 PM CDT | Special Weather Statement | PAH | McLean | 38 min |
| Jul 14, 3:54 PM CDT | Special Weather Statement | PAH | McLean | 36 min |
| Jul 14, 5:51 PM CDT | Areal Flood Advisory | PAH | McCracken | 54 min |
| Jul 14, 5:56 PM CDT | Areal Flood Advisory | PAH | Christian, Muhlenberg, Todd | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.